MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 35; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 35; HYDROCEPHALUS MANAGEMENT
Model Number FX105T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a shuntassistant 2.0 (part#: fx105t) was implanted during a procedure performed on (b)(6) 2022.According to the complainant, the shunt system was believed to be operated different, overdrainage (in vertical position) and blocked (in horizontal position).The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 52 years.Height: 153 centimeters (cm).Weight: 59 kilograms (kg).Gender: female.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: no abnormalities.Permeability test: the test showed that the shuntassistant 2.0 is permeable.Computer control test: according to our results, we can determine an accelerated outflow in the vertical position.Additionally (because the information on the questionnaire) the shuntassistant 2.0 was tested according to standard procedure in the horizontal position of the valve.The results indicated that at a reference flow of 20 ml/h in the horizontal position, the shuntassistant 2.0 had a pressure of 0.36 cmh2o.This is within the specified tolerance of 0 - 4 cmh2o.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valve is finally opened with a special tool.After dismantling of the valve, no deposits were found in shuntassistant 2.0.When the valve is dismantled, it is possible to see a large part of the inner.But there are certain parts of the valve which are not visible.Deposits may be present there which impair the function of the valve.To make possible invisible proteins/deposits visible, the valve was submerged in a coloring solution.Deposits were visible.Results: for the sake of thoroughness and transparency, we would like to point out that a permeability test was already carried out after the revision at the hospital.Based on our investigation results, we have determined that there was an accelerated outflow in the vertical position at the time of our investigation.Detected deposits could be the cause of the accelerated outflow.Endogenous substances in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.

Brand Name
SHUNTASSISTANT 2.0 35
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16028924
Report Number3004721439-2022-00389
Device Sequence Number14821843
Product Code JXG
UDI-Device Identifier04041906501617
UDI-Public4041906501617
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX105T
Device Catalogue NumberFX105T
Device Lot Number20055873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2022
Initial Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight59 KG